# SDR CA041012001

- Difficulty date: October 11, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Hamstd 14SF23
- System (JASC): 2422 · AC Inverter
- Part: Inverter
- Part number: DH103024600C
- Part serial: 3486S8
- Condition: Failed
- Location: Primary
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, H, J
- Precautionary procedure: G, A

## Discrepancy

APPROXIMATELY 150 NM FROM BASE, CRUISING AT FL 230, WHEN CO-PILOT NOTICED A SUDDEN PUFF OF SMOKE FROM BEHIND CAPTAIN'S SEAT.  A LOUD BANG & PRIMARY & AUXILIARY INVERTER LIGHTS ILLUMINATED.  ADDITIONAL WARNING LIGHTS ASSOCIATED WITH THESE FAILURES ALSO ILLUMINATED.  OXYGEN DRILL CARRIED OUT FOLLOWED BY FUSELAGE FIRE OR SMOKE DRILL.  IDENTIFIED PROBLEM AS PRIMARY INVERTER & AFTER COMPLETING THAT DRILL FROM QRH, AUX INVERTER RE-INSTATED.  UNSCHEDULED LANDING CARRIED OUT.  MX PERSONNEL INSPECTION A/C & PERFORMED TROUBLESHOOTING ON INVERTER SYS.  FROM THIS, PRIMARY INVERTER CONFIRMED AT FAULT.  PRIMARY INVERTER THEN REPLACED.  AIRCRAFT HAS RETURNED TO SERVICE WITHOUT FUTHER INCIDENT.
